Jump to content
CrazyBoards.org

Silver

Inmate Emeritus
  • Posts

    4,818
  • Joined

  • Last visited

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Unicorn

Recent Profile Visitors

3,586 profile views
  1. And if you have a mango allergy, be wary of cashews; there are reports of cross-reactions. I believe cashews are urushiols as well?.... and Uncle Google says YES. Anyway, mango/cashew/bad for many folks.
  2. I would suggest not faulting yourself for including the full history (re: CL and thoughts about moving in, etc.) You only get feedback re: the information you provide. However, I would also understand if this has made you uncomfortable and you now regret it. Still, I don't think you've done anything wrong by disclosing your thought process here. As to can a >2 person sustained intimate relationship work: sure, of course it can, in my experience. But it will take a lot of effort, thought, maturity, balance, and communication, just as a 2 person relationship does, and then you can add that much effort/work for each additional line of communication/person in the relationship (exponential increases, really.) Note: I'm not using 'intimate' as a coy euphemism here for sex. As to the safety behaviors, etc., I second what others have written. But it sounds like you're aware of those. I'm not going to belabor the point. And as far as the healthy sex drive - well, good. But you have other outlets. There's a reason our arms reach our genitals... Nothing wrong with sex with strangers, if it's what you choose to do and fits into your world. I'm dead serious. But, like a lot of things, it's perhaps best as a deliberate, conscious choice, made in full awareness, not while intoxicated or impaired, not as an escape from something more painful or as a substitute for something else. If I'm reading you correctly, you're describing a pattern you don't like and that you want to change.
  3. A three person relationship can absolutely work. But it takes a hell of a lot of effort from everyone involved. If you think that two-person / dyad-type relationships are complicated... assume that a triad will be like that, only, well, cubed. Just in my experience.
  4. There are XL generics that are non-Teva. Ask your friendly local pharmacist. The docs 'round here write "non-Teva generic" on the Wellbutrin XL prescriptions (although they mainly just write SR.)
  5. Because I'll cheerfully link to that helps to emphasize the utter lunacy of homeopathy.
  6. The emedicine overview is a good one. Look in the sidebar for the emergency-med version, too. If you can get the Now Up To Date overview (can't link, that's a paid site, but most universities with health programs will have it), it's very good. It addresses some of the basic med questions in the above posts. There are many other substances and conditions that can cause this... so... this is one of those talk to your psychiatrist moments. You're taking a minuscule dose of trazodone to be inducing a response.
  7. If this is painful and not a typical morning erection, you need to be talking to your prescriber about it, soonest. I'm glad you're seeing your doctor this week. Calling tomorrow wouldn't be bad either. There are non-surgical ways of reducing priapism for emergency care, but it isn't something that should be a chronic-management situation. Long-term effects are a risk. There are a lot of other ways of handling sleep problems. Treating the underlying pathology, behavioral sleep med, et cetera. In general, most prescribers probably aren't going to treat the side effect - they're going to change the therapy, as there are other options.
  8. Just passing through - I'm traveling. By and large, with mood effects, I'm leery of anything with an "instant on" effect. "Easy come, easy go" tends to be the rule for drugs used to treat disorders of affect. Instant-on suggests that there's downregulation in the near future, and there isn't any remodeling occurring, just a nice quick lock-on effect. Bzzt. Wrong answer, and often one that leads to dysphoria in the longer run. Also, my PSA: be aware of the seizure risks of tramadol. I'm aware that there are seizure-prone members here who take it, and more power to them and I'm glad they've avoided that unpleasant side effect. I've seen far too many people take it and seize. I think too many GPs forget this, and I like to keep the seizure risk out in the public awareness. It's a lovely drug when it works, though, I agree. I've seen a lot of people come through a Suboxone clinic who were dependent on higher-dose tramadol. It does indeed have abuse and dependence potential, complete with icky withdrawal symptoms. It bloody well is an opioid; it's a mu-opioid agonist, among other things, and it does have some AD potential. It's included in pain management contracts in any savvy physiatrist's office or pain management clinic, and it can certainly be included in a GC/MS toxicology screen by a clever clinician.
  9. Yes, it is - it's called rejection sensitivity. I have to get to work, so I'll let others offer useful advice on how to handle it right now!
  10. Community health centers (CHCs) are located throughout the US. Most CHCs accept Medicaid and Medicare. Most CHCs also offer sliding fee or sliding scale services. They are NOT "free clinics," but they do slide their fees all the way down to a nominal charge based on income. There is a national directory of CHCs located here. The lists can be a little long and confusing, because they list every site at which a CHC may offer services, and most CHCs also see people at local shelters and centers. Scan the list and look for something that looks like a "health center," "neighborhood health center," "health clinic," or "clinica del salud." If that doesn't work, a little telephoning will work. Alternate option: good old Google, using "community health center" and your town's name. The CHCs have paperwork requirements for financial eligibility set by the federal government. Ask on the phone what these requirements are, as having all your paperwork ready to go can really speed things up. If you want to be the shining star of patient organization, have all your 'eligibility' paperwork done and set up before the appointment. You have no idea how much easier this can make your life. If your CHC is not taking new patients, ask about walk-ins. Given recent economic events, and the current state of Medicare, most CHCs are overloaded. Keep checking back. Show up. Bring a book. Especially if you live in an area with bad winter weather, show up on a day with lousy weather. There will be no-shows a-plenty, and they will probably be able to work you in. All CHCs provide general medical care. Some CHCs also provide mental health care to varying degrees. If your CHC doesn't have mental health on-site, or can't provide long-term mental health care, they should have information available on how to link you to the local community mental health center (CMHC.) CMHs are a topic for a whole separate post. Still, most CHCs will be able to provide you with some 'bridge' care until you can get linked in to psychiatry. It can be a little trickier when it comes to managing controlled substances, as GPs aren't comfortable with that, or with managing drugs that require monitoring, such as lithium and carbamazepine and Depakote, as GPs aren't always familiar with that. Having your former psychiatrist's contact information may help significantly.
  11. Huh? If he's worried about the risk of arrhythmia, then, um, why not run an EKG strip? Or a Holter monitor if he's really concerned? You are an adult, not a little kid; your dose is not high; the risk of arrhythmia above and beyond modest tachycardia is not that impressive. If he's worried about seizures, then, well, that's a worry and that's a valid concern. As to the highest seizure risk... OK, yes, highest seizure risk of any antidepressant in common use today. And why not just hold the Adderall for a few days - the washout's quite quick - and then try the Wellbutrin at a low dose? Yes, I've been on low dose Adderall and Wellbutrin concurrently, along with some other things at the same time. Is there a question after that?
  12. There's also the ever popular "overvalued ideas." Not a delusion... not an actual obsession... but... think of anorexia nervosa.
  13. With Topamax, my face and hands often go tingly/numb when it's cold, much earlier than they would normally. It's a little confusing if I'm trying to figure out if it's an interesting neurologic moment, or just, you know, cold outside and it's bringing up the paresthesia. I often have just one glove off when I'm working on something outside, so the unilateral v. bilateral cue isn't there... It happened with every dose increase and then again with every dose decrease. But it did go away after a few weeks.
  14. Yup, it does that. Usually gets better within 8 weeks. If you look for information on "paresthesias and Topamax," you'll find more than you ever wanted to know about the phenomenon.
  15. Adderall is a C-II drug That means it requires a visit every 30d for a refill. Therefore someone is, in theory, seeing you every 30 days, unless they are crosswise with the DEA. If you are this concerned, it is your responsibility as a human (not a guinea pig with thumbs) to 1) tell your prescriber that you believe it is causing liver problems, and call his or her attention to your apparently jaundiced skin and sclera and your dramatic weight loss and 2) get your self in to your GP. Or the ER. You would be wanting a CMP/LFTs drawn. Liver failure is pretty easy to diagnose. Bada bing, bada boom. Anyone who's lost that much weight that fast, I'd expect some hair loss. Hair loss from drugs or environmental stressors usually takes 2 months minimum to show up.
×
×
  • Create New...